MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC EVOLVE STEM 5.5MM; PROSTHESIS, ELBOW, HEMI-, RADIAL, POLYMER

WRIGHT MEDICAL TECHNOLOGY INC EVOLVE STEM 5.5MM; PROSTHESIS, ELBOW, HEMI-, RADIAL, POLYMER
Catalog Number 496S055
Medical Device Problem Codes Loss of Osseointegration (2408); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Osteolysis (2377); Inadequate Osseointegration (2646)
Date of Event 06/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient.When additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that the patient had a loosening line about 10 months post-op.2 years post-op the bone resorption seems to be progressing, and there is a gap visible between the osteotomy surface and the stem.The patient has no complaints and is under observation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed since x-ray images were provided and shows loosening of the implant.Upon further investigation of the x-ray images by healthcare professionals the following was observed: there is a radial head replacement with a reasonable positioning visible on the x-ray.Two years later a significant radiolucence and protrusion proximally has occurred.Radiologically loosening seems to be visible, here.Clinically, however, it seems as if the patient would not have any problems and there is no clinical sign of loosening.The bone resorption is likely due to loosening.There is a small chance that the implant has adapted to the surrounding anatomy and will stay stable in this position with future radiological consolidation.The root cause of the reported issue could not be conclusively determined.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The instructions for use were reviewed and states: in any surgical procedure, the potential for complications exists.The risks and complications with these implants include loosening or dislocation of the prosthesis requiring revision surgery and bone resorption or over-production.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
EVOLVE STEM 5.5MM
Common Device Name
PROSTHESIS, ELBOW, HEMI-, RADIAL, POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19697329
Report Number3010667733-2024-00424
Device Sequence Number18173250
Product Code KWI
UDI-Device Identifier00840420126238
UDI-Public00840420126238
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K991915
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number496S055
Device Lot Number1720232
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexFemale